Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 186, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 29, 2004, 7:14 PM CDT for Traverse County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2004, 7:14 PM CDT (00:14 UTC)
- Expired
- Aug 29, 2004, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County Traverse County, MN
The radar
The Aberdeen radar (KABR), 155 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:20 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 29, 3:20 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CDT SUN AUG 29 2004 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT BIG CONCERN FOR THIS PACKAGE CENTERS ON VERY NEAR TERM. CURRENT SURFACE ANALYSIS WOULD PUT WEAK COLD FRONT JUST PAST ABERDEEN AND THEN SLANTING SOUTHWEST TO NEAR CHAMBERLAIN. LATEST VISIBLE SATELLITE PICTURE SHOWS CUMULUS CLOUDS FORMING FROM THE FRONTAL BOUNDARY WEST. FARTHER EAST IN THE BETTER DEFINED WARM SECTOR LIGHTNING IS STARTING TO BE DETECTED. SOME LIGHTNING IS ALSO NOTED IN NORTH DAKOTA ASSOCIATED WITH THE WEAK COLD FRONT. AN ETA80 SOUNDING MODIFIED FOR CURRENT DEWPOINT SHOWS PMAX CAPE VALUES AROUND 900 J/KG WITH NO CONVECTIVE INHIBITION. GOOD SPEED SHEAR NOTED IN LOWER LEVELS. SHEAR SHOULD BE SUFFICIENT TO PRODUCE ORGANIZED CONVECTION. WILL CARRY CHANCE CATEGORY POPS INTO THIS EVENING FOR SEVERAL HOURS. WILL NOT MENTION SEVERE IN ZONES. IF STORMS BECOME SEVERE WILL UPDATE POPS DURATION AND INTENSITY AT THAT TIME. WEAK HIGH BUILDS ACROSS THE REGION BEHIND FRONT KEEPING THINGS SLIGHTLY COOLER. NEXT QUESTION COMES UP MONDAY NIGHT FOR THUNDERSTORMS ASSOCIATED WITH SURFACE LOW AND WEAK UPPER WAVE. STILL CAN NOT FIND MUCH MOISTURE TO WORK WITH AND WOULD LIKE TO SEE A LITTLE STRONGER WAVE. FOR THIS FORECAST HAVE LEFT OUT MENTION OF ANY WEATHER BUT AM DOING SOME FENCE SITTING WITH THIS. MAY HAVE TO PUT WEATHER BACK IN GRIDS FOR THIS LATER. .LONG TERM...THURSDAY THROUGH SUNDAY MODELS CONTINUE TREND OF SPEEDING UP SYSTEM PROGGED TO MOVE THROUGH THE REGION TOWARD THE END OF NEXT WEEK. LATEST CANADIAN/DGEX/GFS SHOWING FRONTAL BOUNDARY TO NEAR THE CWA THURSDAY AFTERNOON AND SLIDE CONTINUE EASTWARD INTO FRIDAY. BEST CHANCE FOR PRECIPITATION COMING THURSDAY NIGHT WITH FRONTAL BOUNDARY STRETCHING ACROSS CWA FROM NE TO SW. SYSTEM TO SLIDE EAST FRIDAY INTO FRIDAY NIGHT...SO HAVE REMOVED POPS ACROSS THE EASTERN CWA FRIDAY NIGHT. HOWEVER WITH ANOTHER WEAK SHORTWAVE PUSHING INTO THE REGION FRIDAY NIGHT...HAVE LEFT MENTION OF PRECIP FRIDAY NIGHT ACROSS THE WESTERN HALF OF THE CWA. KEPT TEMPERATURES SIMILAR TO THE PREVIOUS FORECAST...WHICH HOVER NEAR AVERAGE FOR LATE AUGUST TO SLIGHTLY BELOW. WITH COOLER AIR ALOFT AND CLOUDINESS EXPECT TEMPS IN THE LOWER 70S TO AROUND 80 ACROSS THE CWA FOR NEXT WEEKEND. && WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && KEEFE/ALBRECHT
Hazardous weather outlook, Aug 29, 5:21 AM CDT, 13 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 521 AM CDT SUN AUG 29 2004 MNZ039-046-SDZ007-008-011-019>023-301016- BIG STONE-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS- TRAVERSE- 521 AM CDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT AFTER AN UPPER LEVEL DISTURBANCE BRINGS SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA THIS MORNING...A SURFACE TROUGH OF LOW PRESSURE WILL PASS THROUGH THIS AFTERNOON. ANY THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON WILL LIKELY BECOME ORGANIZED. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE GREATEST CHANCE FOR SEVERE STORMS BIG STONE AND TRAVERSE COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SDZ003>006-009-010-015>018-033>037-045-048-051-301016- BROWN-BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE- JONES-LYMAN-MCPHERSON-POTTER-SPINK-STANLEY-SULLY-WALWORTH- 521 AM CDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.